MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® CENTERING SLEEVE LONG; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® CENTERING SLEEVE LONG; GUIDE
Catalog Number 338.19
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 it was noted that the inside of a dynamic hip and condylar screw centering sleeve was flaking off colored pieces in the washing phase of decontamination.There was no patient involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) not available as device is older than 15 years.At this time, the manufacturing documents for instruments had to be stored for 10 years.This was according to filing and archiving of specification documents, which were in place until august 2014.Customer quality investigation: the following investigations were performed: damage: appearance not as expected: device condition: visual inspection performed at customer quality (cq) on the returned dhs centering sleeve observed significant scratches on the internal cannulated surfaces which could possibly be the result of forcible usage of mating devices.Furthermore, along with the scratched surfaces identified, the device coating was also observed to be peeling off at the scratched portions.The received device condition is consistent with the given complaint condition and therefore the complaint condition was confirmed.Dimensional analysis and document/specification review: due to the age of the device greater than 15 years, exact manufacturing date was not able to be identified.However, all available relevant drawings of the returned instrument per the given 15-year time frame were reviewed and no design issues were identified.Dimensional analysis was determined to be inapplicable for the instrument color coating peeling off condition.Per document retention policies, the manufacturing documents for instruments had to be stored for 10 years according to filing and archiving of specification documents, which was in place until august 2014.As the given device is older than 15 years, the dhr review was not able to be performed.However, with the observed age of the device there is no indication that the device materials and its properties could have led to this complaint condition.Conclusion: a definitive root cause could not be determined from the provided information.However, it is likely that the age of the device (over 15 years) with consistent usage and any possible unintended forces encountered by the device during its use with the mating devices could have contributed to this complaint condition.The complaint condition was confirmed.However, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® CENTERING SLEEVE LONG
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7708520
Report Number2939274-2018-53009
Device Sequence Number19112535
Product Code FZX
UDI-Device Identifier10886982193216
UDI-Public(01)10886982193216
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.19
Device Lot Number1002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date07/21/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1